I have got over a serious bout of pneumonia about a week ago and also had a marble slab dropped on my big toe a few days ago, and now for the last two days am experiencing waves of nausea every time I drink or eat something. It clears up within minutes of completing my meals, but has occurred without fail for the last two days. Could the pneumonia or injuring my toe have anything to do with the the nausea? I've never experienced this before, any help is appreciated.
Hi when i had my pnuemonia, it didnt make me vomit.
But everyone is different , and what may have been mine symptoms, might not have been yours.
I would definately go and see a doctor, as this may or may not be to do with the pnuemonia, but either way needs looking at.
Especially your immune system will have took a battering with the pnuemonia
PS. Maybe the antibiotics for the pnuemonia, are causing this feeling off nausea?
Go and see you GP.
Medications you are taking could very possibly be causing the nausea. If you also have any new symptoms with the nausea.....dizziness, shortness of breath, weakness etc, I would call your md. You may also consult with your pharmacist to see if you can take an antacid with any meds you are currently on but ask first. Some antibiotics are less effective with antacids. Another thought, depending on the level of discomfort in your foot, constant pain can trigger nausea with some people. Sounds like its been a rough week. Hope this helps.
Welcome to the forum!
Nausea could be due to acid reflux. The reverse flow of contents of the stomach cause a series of neurochemical transmissions, which cause nausea and dizziness. Normal GERD and stomach ulcer will not cause nausea if under control. However a person with severe uncontrolled acidity or when such a person is hungry or his stomach is empty except for the acid, he may feel nauseous. Also presence of an ulcer in the stomach or weak esophageal sphincter or the medcines you have been taking can complicate matter. I would recommend you to see a gastroenterologist (a specialist who looks after the diseases of our digestive system).
The second possibility is that you have a TMJ disorder that precipitates dizziness once you start chewing. This is most likely cause.
Many patients with TMJ have dizziness and nausea. There are two possible causes. One is that when TMJ is inflamed, inner ear is affected and the second possible cause is inflammation of the sternocleidomastoid muscle (SCM) involved in TMJ and chewing.
Please discuss these possibilities with your doctor.
It is difficult to comment beyond this at this stage. Please let me know if there is any thing else and do keep me posted. Take care!
Thank you for all your responses. I have been off of the pneumonia antibiotics for almost week now, and for the pain in my toe I took prescribed Ibuprofen (800 mg) for two nights. The nausea started after the second night, I'm not on it anymore, but I guess it could still be in my system. I will have to touch base with my doctor if it continues. Thanks for the feedback! What a helpful forum!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.